Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 107, NWS JSJ

September 9, 2005

NWS JSJ issued this flash flood warning at Sep 9, 2005, 2:28 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2005, 2:28 PM CDT (19:28 UTC)
Expired
Sep 10, 2005, 8:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 091931
FFWSJU
PRC127-092130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
328 PM AST FRI SEP 9 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
  IN PUERTO RICO
     SAN JUAN

* UNTIL 530 PM AST

* AT 310 PM AST...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A   
THUNDERSTORM OVER THE WARNED AREA...ESPECIALLY OVER RIO 
PIEDRAS...PUERTO NUEVO AND SANTURCE. 

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613

$$

EM
2 follow-up statements
000 
WGCA72 TJSJ 092116
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST FRI SEP 9 2005

PRC127-092115-
SAN JUAN-
505 PM AST FRI SEP 9 2005

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED...

FOR THE FOLLOWING COUNTY
IN PUERTO RICO
     SAN JUAN

AT 500 PM AST...SATELLITE IMAERY AND THE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM AND HEAVY RAINFALL THAT WAS OCCURRING OVER 
THIS AREA HAS MOVED OFF AND DISSIPATED. 

A FEW SHOWERS WILL LINGER ACROSS THE AREA FOR THE NEXT HOUR OF SO 
BUT NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. THEREFORE...THE FLASH 
FLOOD WARNING FOR PEOPLE IN THE MUNICIPALITY OF SAN JUAN HAS BEEN 
CANCELLED. RESIDENTS AND MOTORIST SHOULD HOWEVER USE CAUTION DURING 
THE NEXT HOUR...AND BE ALERT TO PONDING OF WATER ROADWAYS AND ALLOW 
TIME FOR RIVERS AND STREAMS ACROSS THE AREA TO RETURN TO NORMAL 
LEVELS. 

LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613

$$

RAM
000 
WGCA72 TJSJ 092137 CCA
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST FRI SEP 9 2005

PRC127-092200-
SAN JUAN-
505 PM AST FRI SEP 9 2005

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED...

FOR THE FOLLOWING COUNTY
IN PUERTO RICO
     SAN JUAN

AT 500 PM AST...SATELLITE IMAGERY AND THE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM AND HEAVY RAINFALL THAT WAS OCCURRING OVER 
THIS AREA HAS MOVED OFF AND DISSIPATED. 

A FEW SHOWERS WILL LINGER ACROSS THE AREA FOR THE NEXT HOUR OR SO 
BUT NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. THEREFORE...THE FLASH 
FLOOD WARNING FOR PEOPLE IN THE MUNICIPALITY OF SAN JUAN HAS BEEN 
CANCELLED. RESIDENTS AND MOTORIST SHOULD HOWEVER USE CAUTION DURING 
THE NEXT HOUR...AND BE ALERT TO PONDING OF WATER ROADWAYS AND ALLOW 
TIME FOR RIVERS AND STREAMS ACROSS THE AREA TO RETURN TO NORMAL 
LEVELS. 

LAT...LON 1847 6604 1840 6602 1840 6607 1847 6613

$$

RAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:21 PM CDT, 7 minutes earlier.

Area forecast discussion, Sep 9, 2:21 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
321 PM AST FRI SEP 9 2005

.DISCUSSION...VERY HAZY CONDITIONS PREVAILED OVER PUERTO RICO AND
THE USVI...DECREASING THE VISIBILITY TO BELOW 8 MILES. AFTER A VERY
TRANQUIL MORNING SCATTERED TO NUMEROUS SHOWERS DEVELOPED OVER THE
SAN JUAN METRO AREA. THESE STORMS PRODUCED HEAVY RAINFALL AND EVEN
SMALL HAIL OVER THE AREA OF RIO PIEDRAS. MOST OF THESE SHOWERS WILL
CONTINUE TO MOVE WEST NORTHWEST OVER THE ATLANTIC WATERS AND AWAY
FROM LAND.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY
OVER THE OFF SHORE ATLANTIC WATERS. A FEW SHOWERS COULD DEVELOP OVER
THE CARIBBEAN WATERS AND DUE TO THE WIND DIRECTION SOME OF THESE
SHOWERS COULD AFFECT THE EASTERN COASTAL SECTION OF PUERTO RICO. THE
MID TO UPPER LEVEL TROUGH IS FORECAST TO MOVE WEST NORTHWEST
BRINGING A MUCH DRIER ENVIRONMENT OVER THE LOCAL AREA ON SATURDAY.
THEREFORE A MORE CLIMATOLOGICAL WEATHER PATTERN WILL PREVAIL ACROSS
OUR LOCAL FORECAST AREA.

&&

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM...AND AN ASSOCIATED
LOW LEVEL REFLECTION IN THE FORM OF A TROUGH...EXTENDED FROM JUST
NORTH OF PUERTO RICO NORTH NORTHEAST ACROSS THE ADJACENT OFF SHORE
ATLANTIC WATERS THIS AFTERNOON... AND WILL MOVE WEST NORTHWEST
ACROSS THE REMAINDER OF THE LOCAL AREA THROUGH THIS EVENING...THEN
EXIT THE LOCAL REGION TO THE NORTHWEST LATER TONIGHT. A BROAD
TROPICAL WAVE ALONG 52 WEST THIS AFTERNOON...WILL CROSS THE LOCAL
AREA SATURDAY AFTERNOON THROUGH SUNDAY. SMALL TO MODERATE NORTH
NORTHWEST SWELLS GENERATED FROM HURRICANE NATE WILL AFFECT THE
REGIONAL WATERS THROUGHOUT THE UPCOMING WEEKEND...AND WILL MIX WITH
MODERATE NORTH NORTHEAST SWELLS FROM TROPICAL STORM MARIA SATURDAY
AND SUNDAY.

.PRELIMINARY POINT TEMPS/POPS...
SJU  92  78  89  78 /  50  20  20  30
STT  89  79  89  79 /  50  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.